Hail, Washington
- When
- June 10, 3:28 PM CST
- Where
- Washington County, 1.22 mi SW of Kirchhayn
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.290, -88.120
Scattered strong to severe thunderstorms formed along a weak cold front across southern WI. A couple powerful and slow moving storms affected the Oconomowoc area, producing widespread golf ball sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered strong to severe thunderstorms formed along a weak cold front across southern WI. A couple powerful and slow moving storms affected the Oconomowoc area, producing widespread golf ball sized hail. The hail damage was generally between Concord Road on the west, Highway 67 on the east, just north of Lac La Belle for the northern edge, and I-94 for the southern boundary. The hail lasted for 20-30 minutes and accumulated. Widespread damage to residential homes, businesses, vehicles, and agriculture occurred. More specifically, shingle, siding, downspout, and window screen damage. Some broken windows occurred. Gardens were shredded and trees were stripped of much of their leaves. The hail accumulated and blocked storm sewer runoff, resulting in street flooding. Some basement and business flooding occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 10, 1:58 PM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 258 PM CDT Fri Jun 10 2022 .SHORT TERM... (Issued 258 PM CDT Fri Jun 10 2022) Tonight through Saturday night: Messy northwest flow continues across the region, with numerous shortwaves rotating across the area. The bulk of the rain has pushed southeastward as of early afternoon, but some additional development is taking place along a weak boundary across the northern portion of the CWA. Bottom line, expect to see isolated to scattered showers and a few thunderstorms into early evening. Most of the overnight is expected to be dry, before additional showers and storms move in from the northwest tomorrow morning. Showers and storms will likely be more widespread tomorrow compared to today, with better upper level support and a front settling in from the north. Precipitation will persist into Saturday evening before coming to an end Saturday night. Highs tomorrow should be similar to today, with low to mid 70s expected. Boxell && .LONG TERM... (Issued 258 PM CDT Fri Jun 10 2022) Sunday through Friday: High pressure centered north of Lake Huron will nose into the area on Sunday, bringing mostly dry and pleasant conditions. There is a low chance for a few showers, especially south and west of Madison, but suspect that the vast majority of the area will be remain dry on Sunday. A strengthening warm front is expected to start lifting north through the area on Monday, which will likely result in a pretty significant temperature gradient, depending on the exact timing and frontal position. A few thunderstorms are possible with the advancing front as well. Tuesday continues to look like a very hot and humid day, with increasing potential for heat indices to approach 100 degrees across portions of the area, as air temperatures warm into the mid 90s. Thunderstorm chances will return to the area Wednesday as a front starts to move through. The airmass ahead of this front will be very unstable, but weak convergence along the front and mid level dry air might limit thunderstorm coverage. That said, anything that does develop could be on the strong side given the instability in place. An additional front may push through the area on Thursday or Friday, with a return to more typical temperatures. Boxell && .AVIATION... (Issued 258 PM CDT Fri Jun 10 2022) VFR will prevail through tonight with just a few scattered showers and thunderstorms through early evening. Dry weather is expected tonight. Additional showers and thunderstorms are expected to move through the area during the day on Saturday. Ceilings are generally expected to remain VFR, but may fall to MVFR in and around the heavier shower activity. Visibility restrictions are also expected with any showers/thunderstorms. Winds through the next 24 hours will generally remain from the southwest. Boxell && .MARINE... (Issued 258 PM CDT Fri Jun 10 2022) High pressure will continue to move east over the Ohio Valley today, reaching the Mid Atlantic by tomorrow morning. Weak low pressure then moves from the Dakotas into Wisconsin tonight into Saturday night. A weak cold front will shift south across the region Saturday night into Sunday. Winds should remain relatively light through the weekend. East to southeast winds increase a bit on Monday into Monday night, ahead of a warm front lifting north across the area. South winds will then increase through middle parts of next week. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 305 PM CDT Fri Jun 10 2022 WIZ046-047-051-052-056>060-062>072-112015- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 305 PM CDT Fri Jun 10 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Isolated to scattered thunderstorms will continue into early this evening. Gusty winds to 40 MPH will be possible with some of the storms. .DAYS TWO THROUGH SEVEN...Saturday through Friday Generally small chances for thunderstorms are forecast from Saturday through Monday. Chances for thunderstorms return for Wednesday into Wednesday night. Very warm and humid conditions are looking more likely for Tuesday, possibly continuing into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-112015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 305 PM CDT Fri Jun 10 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Isolated to scattered thunderstorms will continue into early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Friday Generally small chances for thunderstorms are forecast from Saturday through Monday. Chances for thunderstorms return for Wednesday into Wednesday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-112015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 305 PM CDT Fri Jun 10 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Isolated to scattered thunderstorms will continue into early this evening across the southern half of the lake. .DAYS TWO THROUGH SEVEN...Saturday through Friday Generally small chances for thunderstorms are forecast from Saturday through Monday. Chances for thunderstorms return for Wednesday into Wednesday night. www.weather.gov/mkx
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
410 PM CDT Fri Jun 10 2022
WIZ059-102145-
Washington WI-
410 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of southeastern
Washington County through 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Slinger, Germantown, Richfield and Kirchhayn.
People attending Action in Jackson should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4319 8812 4332 8827 4337 8822 4332 8806
4326 8806
TIME...MOT...LOC 2110Z 305DEG 16KT 4332 8820
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DDVThe Milwaukee radar (KMKX), 50 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
12 hail, 1 flood. Local standard time, as filed.
Heavy rain and accumulated hail that clogged storm sewers, led to street flooding in the Oconomowoc area. Some businesses and basements were flooded. The Department of Public Works responded to clear the roads and storm sewers of hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2022Every state in 2022This day in weather historyWarnings in Wisconsin, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028344, 1028345, 1028346, 1028347, 1028348, 1028349, 1028350, 1028351, 1028352, 1028361, 1028353, 1028355, 1028356.